Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Almost-interpolatory Chebyshev quadrature


Author: K. Salkauskas
Journal: Math. Comp. 27 (1973), 645-654
MSC: Primary 41A55; Secondary 65D30
DOI: https://doi.org/10.1090/S0025-5718-1973-0340908-0
MathSciNet review: 0340908
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The requirement that a Chebyshev quadrature formula have distinct real nodes is not always compatible with the requirement that the degree of precision of an n-point formula be at least equal to n. This condition may be expressed as $ {\left\Vert d \right\Vert _\nu} = 0,1 \leqq p$, where $ d = ({d_1}, \cdots ,{d_n})$ with

$\displaystyle {d_j} = \frac{{{\mu _0}(\omega )}}{n}\sum\limits_{i = 1}^n {x_i^j - {\mu _j}(\omega ),\quad j = 1,2, \cdots ,n,} $

$ {\mu _j}(\omega ),j = 0,1, \cdots $, are the moments of the weight function $ \omega $ used in the quadrature, and $ {x_1}, \cdots ,{x_n}$ are the nodes. In those cases when $ {\left\Vert d \right\Vert _2}$ does not vanish for a real choice of nodes, it has been proposed that a real minimizer of $ {\left\Vert d \right\Vert _2}$ be used to supply the nodes. It is shown in this paper that, in such cases, minimizers of $ {\left\Vert d \right\Vert _p},1 \leqq p < \infty $, always lead to formulae that are degenerate in the sense that the nodes are not all distinct. The results are valid for a large class of weight functions.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A55, 65D30

Retrieve articles in all journals with MSC: 41A55, 65D30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0340908-0
Keywords: Chebyshev quadrature, minimum norm rules
Article copyright: © Copyright 1973 American Mathematical Society